May 1995

Radiological Case of the Month

Author Affiliations

From the Department of General Academic Pediatrics, the Division of Emergency Medicine (Dr Sheth), and the Department of Pediatrics, the Division of Critical Care (Dr Hopkins), Tulane University Medical School, New Orleans, La.

Arch Pediatr Adolesc Med. 1995;149(5):547-548. doi:10.1001/archpedi.1995.02170180077013

A 9-YEAR-OLD, previously healthy boy was brought to the pediatric emergency department because of episodes of inappropriate behavior and combativeness of 2 hours' duration. He had stayed at his grandmother's house the previous night and admitted ingesting the grandmother's medications, which included orphenadrine citrate, aspirin, and caffeine (Norgesic-forte); hydrochlorothiazide; methocarbamol; ibuprofen; nitroglycerine; and digoxin; however, no pills were discovered missing. The patient had expressed suicidal desires a few days earlier.

His Glasgow Coma Scale score was 12 on arrival. He was confused, opened his eyes on command, and localized pain on examination. His vital signs were as follows: axillary temperature, 36°C; pulse rate, 80/min; respiratory rate, 24/min; and blood pressure, 120/68 mm Hg. Both pupils were equal in size, round, and 5 mm in diameter, with brisk reaction to light. Conjunctivae and extraocular movements were normal. There was no odor of pills on his breath, and there was no

First Page Preview View Large
First page PDF preview
First page PDF preview